Alert archive / Kansas / Wind Advisories in 2026

Wind Advisory 7, NWS Wichita, KS

March 27, 20267 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 27, 2026, 11:19 AM CDT for 7 counties in Kansas. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 11:19 AM CDT (16:19 UTC)
In effect from
Mar 28, 2026, 11:00 AM CDT
Expired
Mar 28, 2026, 7:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-137 m²/s²
0-3 km storm-relative helicity
-201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS73 KICT 271619
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1119 AM CDT Fri Mar 27 2026

KSZ032-033-047>051-281200-
/O.NEW.KICT.WI.Y.0007.260328T1700Z-260329T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
Including the cities of Wilson, Lyons, Sylvan Grove, Salina,
Sterling, Ellsworth, Russell, Lincoln, Great Bend, and McPherson
1119 AM CDT Fri Mar 27 2026

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected.

* WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and 
  Saline Counties.

* WHEN...From noon to 7 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Christo
1 follow-up statement
451 
WWUS73 KICT 280526
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1226 AM CDT Sat Mar 28 2026

KSZ032-033-047>051-290000-
/O.EXT.KICT.WI.Y.0007.260328T1600Z-260329T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
Including the cities of Sterling, McPherson, Wilson, Great Bend,
Ellsworth, Lincoln, Lyons, Salina, Sylvan Grove, and Russell
1226 AM CDT Sat Mar 28 2026

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT 
THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to around 40 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and 
  Saline Counties.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kleinsasser

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:28 AM CDT, 4 hours 51 minutes earlier. Its key messages:

  • Showers/storms ending early this morning
  • Stout/gusty north winds this morning, gradually weakening after midday.
  • Cooler today and Saturday.
  • Well above average temperatures once again Sunday through Tuesday, with record highs possible.
  • Very high to extreme grassfire danger Saturday through Tuesday.
  • Periodic chances for showers/thunderstorms late Tuesday, and again Wednesday night through Friday.
Area forecast discussion, Mar 27, 6:28 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
628 AM CDT Fri Mar 27 2026

.KEY MESSAGES...

- Showers/storms ending early this morning

- Stout/gusty north winds this morning, gradually weakening
  after midday.

- Cooler today and Saturday.

- Well above average temperatures once again Sunday through
  Tuesday, with record highs possible.

- Very high to extreme grassfire danger Saturday through
  Tuesday.

- Periodic chances for showers/thunderstorms late Tuesday, and
  again Wednesday night through Friday.

&&

.DISCUSSION...
Issued at 329 AM CDT Fri Mar 27 2026

PRECIPITATION:

EARLY THIS MORNING...A strong area of 800-600mb frontogenesis amidst
marginal elevated instability is supporting an area of showers and
thunderstorms over southern Kansas. A low-end combination of
effective shear and buoyancy will preclude severe weather, although
small hail and pockets of heavy rainfall are possible. The brunt of
this activity should exit to the south and east by 7 AM.

TUESDAY AFTERNOON--EVENING...A strong cold front slated to slam
south into the region may support another round of showers and
thunderstorms late Tuesday, especially from roughly the KS Turnpike
on southeast as advertised by the GFS and ECMWF consensus. The
overall severe threat looks marginal given a lower-end combination
of shear/buoyancy. Stay tuned as we refine forecast details in the
coming days.

WEDNESDAY NIGHT--FRIDAY...Model solutions diverge significantly
during this period, as a deep western CONUS trough begins to deepen
and eventually approach Mid-America. Differences on trough timing
and amplitude make it difficult to pinpoint precipitation chances,
timing, and areas impacted. Held onto modest precipitation chances
through this period given the overall synoptic pattern of an
approaching upper trough from the west amidst the potential for
increasing moisture/instability from the south. Increasing deep
layer shear may also support an increasing severe weather threat
sometime Thursday--Saturday. Stay tuned as we refine forecast
details in the coming days.

TEMPERATURES/WIND:

TODAY--SATURDAY...Temperatures will get back closer to seasonal
averages in wake of the strong cold front. Will continue the wind
advisory areawide through mid-late morning today, with a gradual
slackening of winds expected from about midday through early this
evening. Temperatures tonight will cool off into the low-mid 30s
amidst clear skies and lighter winds, with patchy frost possible.
Stout/gusty south winds are expected Saturday, which may push
advisory levels over central Kansas for a time Saturday afternoon.

SUNDAY--TUESDAY...A return to well above average temperatures for
March standards looks to make a resurgence, with thickness values
supporting high temperatures well into the 80s and possibly even
lower 90s, warmest Monday. Consequently, record high temperatures
are once again possible, especially Monday. Additionally, persistent
lee troughing will support continued stout/gusty south-southwest
winds each day.

LATE TUESDAY--WEDNESDAY...A strong cold front is slated to arrive by
late Tuesday, supporting another sharp cool down along with gusty
north-northeast winds.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 626 AM CDT Fri Mar 27 2026

Other than a few hours of MVFR ceilings at CNU early this
morning, VFR conditions will prevail the next 24 hours across
the region. Showers will exit far southeast Kansas early this
morning. Stout/gusty north-northeast winds will gradually begin
to subside this afternoon.

&&

.FIRE WEATHER...
Issued at 329 AM CDT Fri Mar 27 2026

Every day through Tuesday looks to have VERY HIGH to EXTREME
grassland fire danger due to stout/gusty winds.

The days that have the greatest potential to have
extreme/critical/red flag fire danger are Saturday, Monday, and
Tuesday, due to stout/gusty south winds and well above average
temperatures. Went ahead and hoisted a fire weather watch for
Saturday. Stay tuned as we continue to refine forecast details
in the coming days.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CDT this morning for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.
Fire Weather Watch from Saturday morning through Saturday
evening for KSZ032-033-047>053-067-068-082.

&&

DISCUSSION...ADK
AVIATION...ADK
FIRE WEATHER...ADK
Hazardous weather outlook, Mar 27, 7:13 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
713 AM CDT Fri Mar 27 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281215-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
713 AM CDT Fri Mar 27 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Gusty north winds up to 40 mph will continue areawide through this
morning, gradually weakening after midday. These stout north winds
will support very high grassland fire danger areawide through early
to mid-evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Stout and gusty south winds along with warmer temperatures will
support very high to extreme grassland fire danger each day from
Saturday through Tuesday, with very high fire danger possibly
extending into Wednesday.

Periodic thunderstorm chances arrive Monday evening or late Tuesday
and persist through late next week. Stay tuned as we refine
forecast details in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:12 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more8 hr
Mar 27, 1:17 AM CDTFire Weather WatchICTBarton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more9 hr
Mar 27, 9:50 AM CDTRed Flag WarningICTBarton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more36 hr

Nearby

Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.